WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/54MM; SCREW, FIXATION, BONE
Back to Search Results |
| Model Number |
214.554 |
| Medical Device Problem Codes |
Break (1069); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
| Date of Event |
05/23/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Reporter was company representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, during a repair of a tibial plateau, a patient was being treated with three (3) 4.5 mm cannulated screws.Approximately 1 cm of the threads of one the screws broke off.Also, two (2) of the guide wires pulled out after drilling over them.The guide wires were inserted using a stryker drill and collet and it appears that the collet is scoring the guide wires.The scoring is sufficient to cause the guide wire to come out after drilling and removing the cannulated drill bit.The guide wires and drill bits were all new for the case.There was a surgical delay of five (5) minutes.Procedure was successfully completed.Foreign body was retained in the patient.Concomitant device reported: unknown stryker drill and collet (part # unknown, lot # unknown, quantity 1).Unknown drill bit (part # unknown, lot # unknown, quantity unknown).Unknown 4.5 mm cannulated screws (part # unknown, lot # unknown, quantity 2).This is report 1 of 1 for (b)(4).
Event or Problem Description
It was reported that on (b)(6) 2019, during a repair of a tibial plateau, a patient was being treated with three (3) 4.5mm cannulated screws.Approximately 1 cm of the threads of one the screws peeled off.Also, two (2) of the guide wires pulled out after drilling over them.The guide wires were inserted using a stryker drill and collet and it appears that the collet is scoring the guide wires.The scoring is sufficient to cause the guide wire to come out after drilling and removing the cannulated drill bit.The guide wires and drill bits were all new for the case.It is unknown if there was a surgical delay.Procedure outcome and patient status were unknown.Concomitant device reported: unknown stryker drill and collet (part # unknown, lot # unknown, quantity 1).Unknown drill bit (part # 310.65, lot # pe03478, quantity unknown).Unknown 4.5mm cannulated screws (part # unknown, lot # unknown, quantity 2).This report is for one (1) 1.6mm threaded guide wire 150mm.This is report 1 of 5 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
This is report 1 of 3 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: a product investigation was conducted.Visual inspection: 4.5mm cannulated screw partially threaded/54mm (part.No: 214.554, lot.No: unknown) was received at cq.Upon visual inspection at cq, it is observed that the tip of the threaded part was broken.The remaining portions of the device doesn't show any damage.Thus, the complaint is confirmed.The received condition does agree with the complaint description.This complaint is confirmed.Dimensional inspection: dimensional inspection of the cannulated screw was performed.The diameter of the head was measured and is within specifications.The outer diameter of the threaded portion was measured and is within specifications.Functional inspection: functional inspection cannot be performed due to the damaged device.Document review: the relevant drawing(s) was reviewed; no design issues or discrepancies were found during this investigation.Investigation conclusion: visual inspection, dimensional inspection, and document specification review of the received device was performed at cq.Thus, the complaint is confirmed.A definitive root cause could not be determined.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Corrected data: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.